Acute Pancreatitis Associated with Ixazomib in a Multiple Myeloma Patient

    loading  Checking for direct PDF access through Ovid

Abstract

Background: Acute pancreatitis is an uncommon complication of anti-myeloma agents. Ixazomib is a first-in-class oral proteasome inhibitor to receive regulatory approval for the treatment of multiple myeloma. This case report describes the first case of ixazomib-associated pancreatitis. Case Presentation: An 80-year-old female with relapsed multiple myeloma presented with severe diarrhea, nausea, vomiting, abdominal pain, and acute renal failure 3 weeks after starting ixazomib and dexamethasone for disease progression. An extensive workup revealed acute pancreatitis without a definitive cause. Her condition improved with supportive measures and the discontinutation of ixazomib. The latter was suspected as the probable etiology of the patient's acute pancreatitis, given no clear alternative causes and the temporal relationship between initiating ixazomib and the development of her symptoms. Conclusions: Practitioners should include acute pancreatitis as part of their differential diagnosis in patients on ixazomib treatment who present with gastrointestinal symptoms.

Related Topics

    loading  Loading Related Articles